Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suggest treatment for flare up of Chronic Urticaria

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
Hi- I am currently suffering from a flare up of Chronic Urticaria which seems to be not responding to antihistamines and steriods. Can I get some help? Regards XXXX
Posted Fri, 14 Feb 2014 in Asthma and Allergy
Answered by Dr. Prahlad Duggal 40 minutes later
Brief Answer: Azathioprine and methotrexate Detailed Answer: Hi, Thanks for the query. You have not written the cause of urticarial/the allergen or suspected allergen. So, if that has not been done, you need to consult an allergy specialist or dermatologist for getting an allergy test. A panel of allergens is tested in such tests and an idea about the allergen can be found. Avoiding or decreasing exposure to that allergen helps. If you have undergone this test (which most of the chronic urticarial patients have) and still facing the problem, please consult your doctor and increase the dose of antihistaminics. Antihistaminics in chronic urticarial patients are give in very high dose that the conventional dose. You can use three times the dose of antihistaminic that usual dose. Steroids are judiciously used and need to be used by prescription only. The other drugs used are Azathioprine and Methotrexate which are cytotoxic drugs and have got their own side effects. So, these also are to be used in consultation with a doctor only. Please consult an ENT or endocrinologist also to keep your thyroid profile in normal range. In addition, use of anti helminthic drugs is also recommended along with antacids. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor